It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

When it is time to stop Lexapro


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-24-2006, 12:21 PM   #1
iluvmydog66
Inactive
(female)
 
Join Date: Feb 2006
Posts: 67
iluvmydog66 HB User
When it is time to stop Lexapro

I really can't believe how lousy I feel.
I went through the divorce of an abusive partner (after only 7 months of marriage) over the past year.

One year ago I went on Zoloft - and by February, 2006 I began having problems with my jaw (bruxism) and I cracked a tooth. I quit the Zoloft since I had read it can cause bruxism but within a month I was lower than low. I went to see my psychiatrist and he said he had never seen me so bad (anxiety, a lot of crying and deep depression) - so he put me on Lexapro 10mg. I was feeling better within days.

At the beginning of this month I decided to stop the Lexapro. I feel fantastic, my life is headed in the right direction and I felt it was time for me to stop. I tapered off at .5 mgs every day for one week, and then .5mgs every other day for one week.

The last day I took a dose was last Wednesday (October 18). By Friday I thought I was getting the flu - serious aches and pains and headache. By Sunday I began experiencing extreme dizzyness, fatique, jitteryness, and I feel nauseated and don't have much of an appetite.

I am clearly going through withdrawal of this drug and I was NEVER warned that this would happen. Infact when I stopped the Zoloft my doctor said I was on such a low dose I could just stop. And this time around I was told that tapering off in this manner is the right way to do it. I called my doc, he said I can try taking 1/4 a day for a few days - or just wait out - that it should go away in a week.

Just wanted to forewarn people who are coming off Lexapro - that chances are if you are like me, you will have w/d symptoms.

I don't regret taking it - it did help me, but going thru this is not easy.

 
Sponsors Lightbulb
   
Old 10-24-2006, 03:34 PM   #2
WanderingSoul
Senior Veteran
(female)
 
Join Date: May 2006
Location: New York, NY
Posts: 528
WanderingSoul HB User
Re: When it is time to stop Lexapro

Hey there, thank you so much for posting this!!! I am on Lexapro and trying to taper off it as well..... Right now taking 5 mg per day.. I'm glad to have read your post though, because now I know that I really should take it really slow...

Wish you all the best, glad you are feeling better!

 
Old 10-24-2006, 03:39 PM   #3
iluvmydog66
Inactive
(female)
 
Join Date: Feb 2006
Posts: 67
iluvmydog66 HB User
Re: When it is time to stop Lexapro

Hi - I am feeling better emotionally - that is true. But the way I 'feel' right now is horrible. Knowing that it is only temporary helps but it is upsetting that I could feel THIS bad. My psychiatrist called and told me to take 1/4 a pill for a few days OR to just hang in there, that I should feel better in a few days.

Thks for the post - I just want others to be aware of how severe the W/D can be. I could barely function at work today.

Take care

 
Old 10-29-2006, 03:15 PM   #4
Boogie1980
Newbie
(female)
 
Join Date: Oct 2006
Location: Miami, FL
Posts: 7
Boogie1980 HB User
Arrow Re: When it is time to stop Lexapro

Iluvmydog - I replied to your other post about tappering off. But just in case I'm replying here as well.
I'm completely there with you. Understand you perfectly. I've been taking 1/4 of a 10 mgs. pill for two weeks now and I've moderate to severe w/d symptoms, which have included: headaches, light intolerance, nausea, body spasms, hot flashes, shivers, and being moody.
Just like you I know that these symptoms won't be permanent so I'm trying really hard to hang in here.
I'm also taking Lamictal, 300 mgs., which is a mood stabilizer and keeps depression from coming back.
I hope this helps... It always helps feeling that you are not the only one!

 
Old 10-30-2006, 10:44 AM   #5
Boogie1980
Newbie
(female)
 
Join Date: Oct 2006
Location: Miami, FL
Posts: 7
Boogie1980 HB User
Lightbulb Re: When it is time to stop Lexapro

Iluvmydog - Actually my concentration has started to improve as I've been reducing the dose of Lexapro. Whereas before I just couldn't hold on to any thought, now I feel I'm more alert. I haven't felt dizzy, but I do get the headaches and the body spasms. Last night I was watching TV and got the severe nausea again. I'm sleeping much better though. Whereas before anything would wake me up at night, now I'm going through the whole night w/o interruptions or having to use the bathroom (before I would get the urge to pee all the time)!
Hang in there... I'm preety sure we'll be fine very soon!

 
Old 10-30-2006, 08:00 PM   #6
SOE
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,377
SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: When it is time to stop Lexapro

Quote:
Originally Posted by iluvmydog66
Hi Boogie1980 - do you have the dizzyness too? For me, that is the scariest and most frustrating. I have trouble concentrating too - at work or just reading or watching TV.

Try some Benedryl... that helped me a lot when I was tapering off Effexor. (And I took it at work, it didn't make me tired.)

SOE

 
Old 11-01-2006, 12:34 PM   #7
Boogie1980
Newbie
(female)
 
Join Date: Oct 2006
Location: Miami, FL
Posts: 7
Boogie1980 HB User
Arrow Re: When it is time to stop Lexapro

Hello-Hello!
Well, I'm feeling a bit down today... Might be the W/D symptoms. I'm also going through the previous days my monthly period cycle, so that might not be helping either. That's why I've decided to stick to my 1/4 of Lexapro, and then maybe next week I'll start reducing it a bit more...
This is so hard sometimes... I just want to be able to overcome all this 'cause I really want to stay away from taking al this drugs...
I'd love to hear from any of you guys... See how you are doing too
Good day to you all!

 
Old 11-02-2006, 11:51 AM   #8
Boogie1980
Newbie
(female)
 
Join Date: Oct 2006
Location: Miami, FL
Posts: 7
Boogie1980 HB User
Arrow Re: When it is time to stop Lexapro

Good for you!

I'm feeling much better today as well

Take care!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can Lexapro make you dizzier when starting? renie2 Inner Ear Disorders 0 06-18-2009 04:39 PM
Horrible depression when using Alprazolam (Xanax) hyperchicky Depression 2 05-27-2009 08:14 PM
time to come off allsorts Depression 4 03-26-2008 04:28 AM
Me again, questions about when time to change? verysad123 Anxiety 11 11-09-2007 11:02 AM
So... when should you stop drugs? Callista Depression 4 07-03-2007 10:08 AM
you Know you have FMS when? cantell Fibromyalgia 47 03-28-2007 08:52 AM
Help Fast! How Do I Stop Celexa And Start Lexapro? jkobeck Anxiety 1 06-12-2006 09:11 PM
To stop Lexapro or not Gocart Depression 3 05-15-2005 07:51 PM
When getting help makes you sick tyna Anxiety 3 01-09-2005 05:24 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:47 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!